advertisement

Childhood-diseases

Question
Posted by: j | 2008/01/15

Q.

worried

Hi my son is 10 years old,very slow has a iQ of a 4 year old child.
He has epilepsy and is currently on epilem (200g) takes it twice a day one in the morning and one at night the problem is he wets and messes himself during the night when he is asleep,the doctor says that happens when he is having a seizure,is there any medicaion that he can take whilst taking epilem to help him stop messing himself.

Expert's Reply

A.

Paediatrician

He should respond to treatment with a medicine used for enuresis called Ditropan, but this will help with the wetting problem only. As far as I can find out there is no cross reaction of Ditropan with Epilim so it should be safe. In any case with your son having such a difficult problem he should be under the treatment of a specialised neurology/epilepsy unit such as is found in the larger teaching hospitals in SA.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.